Wednesday, March 30, 2011

Still good

Reagan had another good night's sleep last night. She woke up right around 8am. Not so smiley though. She did eventually get her smiles back, but there weren't as easy to come by as previous days. She's also still a bit groggy. She made it through vision therapy today (from 10-11) but fell asleep shorty after and then slept straight though "school" time (we've missed quite a few days with the teacher lately). She woke back up about 30 min before speech therapy. She did great for speech therapy. We found out today that she's a huge fan of sour apple dum dums. She couldn't lick it enough! She's still chewing at her hand. Today she's bitten onto the sock that was covering her hand a few times. I don't like that she's actually biting again. We'll have to be more careful. She's also been a little grunty today (not sure what that's about) and not quite as relaxed as she's been recently. And tonight she's really been kicking around a lot. I'm not sure if that means we're toward the end of the good cycle or what. I guess we'll just have to watch her. This afternoon I had a meeting with Reagan's regular pediatrician (not the one that overdosed her). We just talked about the awkwardness of this whole situation. The fact that this guy is really the only palliative care doctor here in Houston familiar with the treatment of kids with mito. She spoke with him yesterday and relayed our concerns. How do you keep seeing a doctor that almost killed your child?? She's sure he'll be extra careful in the future, but still. I just don't know. She spoke with him about future options on pain medications and our hesitation to ever try another opiate again. The medications they spoke about were Toradol (a medication Reagan successfully used after her g-tube surgery but used longterm can cause GI bleeding and kidney failure) , Thorazine (a decent sedative in the class of psychotrophic meds that comes with an increased seizure risk) , Tromadol (an opiod analgesic...can cause respiratory distress like methadone), & Haldol (an old school antipsychotic/tranquilizer that has an increased seizure risk, can mess with the QT interval in the heart, AND can cause dystonia...we don't need anymore crazy movements). If anyone has any opinions on any of those medications, I'd love to here them! As of right now, we're not trying anything new quite yet. Just thinking...that's all. Now it's time for bed!

No comments: